High Wind, Guadalupe Mountains of Culberson County
- When
- November 8, 12:00 AM MST to 2:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
Nearly zonal flow aloft over the region resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Nearly zonal flow aloft over the region resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 7, 10:27 PM MST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1127 PM CST MON NOV 7 2011 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS BELOW. .UPDATE... CONVECTION ONGOING WITHIN TORNADO WATCH 874 AS AN UPPER TROUGH BEARS DOWN ON THE REGION FROM THE WEST. LOW LEVEL MOISTURE WAS BECOMING A BIT BETTER OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...SO THUNDERSTORMS WERE BECOMING MORE ORGANIZED DUE TO CAPE NEAR 1500 J/KG...MID LEVEL LAPSE RATES NEAR 7.5 C/KM AND 0 TO 6 KM BILK SHEAR OF 50 TO 60KT. STORM MOTION WAS 230 DEGREES AROUND 50KT...SO DAMAGING WINDS COULD OCCUR FROM ANY OF THESE STORMS...NOT TO MENTION HAIL FROM INCREASINGLY ORGANIZED CELLS. WILL LEAVE THE FORECAST AS IT IS...AND THE TORNADO WATCH TOO. .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL SOUTHEAST NEW MEXICO AND WEST TEXAS TAF SITES TONIGHT AND TUESDAY. THERE IS AN OUTSIDE CHANCE THUNDERSTORMS COULD DEVELOP NEAR MIDLAND AROUND 08/06Z...OTHERWISE THE REST OF THE TAF SITES WILL NOT EXPERIENCE ANY CONVECTION. WESTERLY WINDS WILL INCREASE TO 15 TO 20KT SUSTAINED AREAWIDE TUESDAY AROUND 08/15Z ALON WITH HIGHER GUSTS...AND WILL LAST MUCH OF THE DAY. 67 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CST MON NOV 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 642 PM CST MON NOV 7 2011 /542 PM MST MON NOV 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS THIS EVENING AND OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SOME STORMS COULD BECOME SEVERE...MAINLY ALONG AND EAST OF A LAMESA...TO MIDLAND...TO DRYDEN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN THE WESTERN LOW ROLLING PLAINS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY CONDITIONS AND LOW RH/S WILL KEEP FIRE DANGER ELEVATED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY... ESPECIALLY IN THE LOWER ELEVATIONS OF THE TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL 11 WNW MIDLAND 32.06N 102.25W
11/07/2011 E0.88 INCH MIDLAND TX TRAINED SPOTTER
NICKEL HAIL ALMOST COVERED THE GROUND. LOOKED LIKE IT
SNOWED.
&&
AKLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1238 AM CST TUE NOV 8 2011 TXZ069-070-080715- REAGAN-UPTON- 1238 AM CST TUE NOV 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 115 AM CST... A LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM 16 MILES SOUTH OF MIDKIFF TO 10 MILES SOUTH OF RANKIN...AND WERE MOVING NORTHEAST AT 45 MPH. THESE STORMS WERE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND NICKEL SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. &&
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351098.